MAUDE Adverse Event Report: COVIDIEN LP MAHURKAR ELITE; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN LP MAHURKAR ELITE; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888221316
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The event involved an elderly female with a past medical history of thrombocytopenia, hypertension, and hyperlipidemia.The patient was admitted with altered mental status and acute kidney injury, later diagnosed with microangiopathic hemolytic anemia.On [redacted date], an experienced intensive care unit (icu) provider inserted a left internal jugular double lumen central line catheter for plasmapheresis treatment.The provider followed the standard icu practice without complications.That night, despite the lines flushing well, there was poor blood return and sluggish flow noted during plasmapheresis treatment.Consequently, the icu team decided to insert a second double lumen central line catheter and remove the first central line catheter.The removal of the left internal jugular catheter was performed at the icu bedside per the standard of practice.The icu provider that removed the catheter inspected and noted that the catheter tip was intact.A chest computerized tomography (ct) on [redacted date] revealed a foreign body in the right lower pulmonary artery.On [redacted date] had the foreign body removed without complications.The foreign body was determined to be a retained catheter tip.Manufacturer response for catheter, hemodialysis, non-implanted, mahurkar elite (per site reporter).Covidien rep notified by our materials management team.

Brand Name
MAHURKAR ELITE
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN LP
15 hampshire street
mansfield MA 02048
MDR Report Key20047742
Report Number20047742
Device Sequence Number12746009
Product Code MPB
UDI-Device Identifier10884521126374
UDI-Public10884521126374
Combination Product (Y/N)N
Initial Reporter StateMA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/21/2024
Report Date (Section F) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number8888221316
Device Catalogue Number8888221316
Device Lot Number240300011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer08/23/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/23/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Other; Required Intervention;
Patient Age73 YR
Patient SexFemale
Date Report Sent to FDA08/22/2024